Consequences of poisoning (overdose) of phenazepam and treatment

феназепам таблетки Many medications are prescribed by the doctor for a long time. But not always the patient questions about the features of use, contraindications or incompatibilities, and sometimes misses this important information.

One of the drugs, notorious for reanimatologists and narcologists - Phenazepam. Sharing it with alcohol can lead to serious poisoning with phenazepam and even to death. Consider all the consequences of poisoning with this medicine.

Use of Phenazepam

Phenazepam is widely used by doctors for the treatment of insomnia, neurotic disorders, panic attacks, with stress and phobias, for withdrawal of alcohol and drug abstinence (withdrawal syndrome, or "breaking"), and with convulsive syndromes and preparation for general anesthesia during surgery.

This medicine refers to the psychotropic drugs of the benzodiazepine series. It is stored under list B, that is, it refers to strong substances. You can buy it only on prescription, written by a doctor.

Contraindications to the use of phenazepam

несовместимость алкоголя и феназепама Do not prescribe Phenazepam for myasthenia gravis, children and adolescents under 18 years, pregnant and lactating women, as well as with shock, coma and acute respiratory failure.

Use with caution Phenazepam in liver and kidney failure, depression, organic brain damage, a tendency to abuse alcohol and psychotropic drugs. Also it is not recommended to take phenazepam to elderly people.

When does an overdose occur, can Phenazepam be poisoned? The drug is absolutely incompatible with alcohol! By exerting a suppressive effect on the mental processes and activities of the central nervous system, the joint use of alcohol and phenazepam causes severe disturbances in the psyche and the basic processes of vital activity, including stopping breathing and death.

Symptoms of Poisoning by Phenazepam

It is not recommended long-term use of Phenazepam, since, among other things, the drug develops addiction. For prolonged, more than two weeks, the course of taking medication should be very careful. Typically, doctors prescribe a course of treatment for a period of two weeks to two months. It should be noted that prolonged use of phenazepam is addictive, it is required to increase the dose. Also, the drug causes dependence and withdrawal syndrome.

When acute poisoning with phenazepam symptoms are as follows:

  • затрудненное дыхание reduction of all reflex functions;
  • drowsiness - the patient can not be awakened;
  • confusion of consciousness;
  • muscle shaking;
  • slowing of the heart rate;
  • labored breathing, shortness of breath;
  • lowering of blood pressure;
  • stupor and coma.

With prolonged use or overdose, the following side effects may occur:

  • general weakness, drowsiness, depressive condition;
  • violation of coordination of movements;
  • slowing of mental and physical reactions;
  • headaches, memory impairment, disorientation in space, confusion;
  • a sense of euphoria or a deterioration in mood.

Poisoning with phenazepam in children

отравление у детей Cases of acute poisoning with phenazepam in children are quite common. This is due to both the random taking of a drug prescribed to someone from home, and a special use (suicide). According to statistics, such cases account for about 20% of all acute poisoning with medicines in children.

Children from one to three years old (about 60%) and senior school age from nine years and up to fifteen - about 20% of cases suffer most often.

Among the symptoms, the functions of the nervous system predominate:

  • stunning;
  • stupor;
  • hallucinations;
  • lack of coordination;
  • coma.

In young children with the poisoning of phenazepam treatment is more favorable than in adolescents, which is associated with instability of cardiac activity in the latter.

First aid for poisoning with phenazepam

скорая помощь When poisoning with phenazepam, what should I do first? Immediately call an ambulance!

Next, the procedure should be as follows.

  1. If the victim is conscious, then it is necessary to induce vomiting. To do this, drink a large amount of liquid - a saturated solution of salt or sodium sulfate in a volume of 1-1.5 liters, or plain water of 3-5 liters.
  2. Take activated charcoal. Tablets are best crushed and mixed in a small amount of water. Instead of coal, you can take other adsorbents: Enterosgel, Sorbeks, White Coal.
  3. Observe the patient's condition, if he loses consciousness, you need to ensure that the victim is not drowned by vomit. To do this, turn it over on one side and pull out the tongue from his mouth. The tongue can be tied through a bandage to the handle of the cutlery (spoon).

The consequences of poisoning with phenazepam can be very serious, so even if vomiting occurs, consult a doctor. The medicine is very quickly absorbed from the stomach and an antidote is required to neutralize it in the blood. If there is an opportunity, take the patient to the inpatient rest of the hospital, so that he can be provided with the necessary help faster.

When poisoning with phenazepam, the lethal dose depends on many of the attendant factors: alcohol doses, mental states, heart, liver and kidney activity, chronic diseases, and addiction to the drug. According to the instructions, the maximum allowable daily intake for ingestion is 0.01 grams.

Treatment in hospital

лечение в стационаре The victim is washed with a stomach and injected with a substance that neutralizes phenazepam. They focus on the general condition of the patient, the activity of the cardiovascular system and the nature of breathing. If necessary, conduct a blood test for the content of phenazepam in serum.

To treat overdose with drugs from the group of benzodiazepines use Flumazenil (Anexat). It is an antagonist of phenazepam and has a short action. Put a dropper for poisoning with phenazepam or injected intravenously with a glucose or saline solution at a dose of 0.2 mg of Anexat for 30 seconds, to a total dose of 3-5 mg. Contraindicated antidote to patients suffering from epilepsy, with severe mixed poisoning with benzodiazepines and proconvulsants (Aminophylline, Amitriptyline).

Symptomatic drugs aimed at maintaining cardiovascular activity and breathing, drugs for stimulating the activity of the central nervous system are also used.

Be careful in taking Phenazepam. Do not leave tablets in an accessible place, especially if there are small children in the house. Do not use without the advice of a doctor. Remember, sharing of phenazepam and alcohol is unacceptable! If poisoning occurs, induce vomiting and seek medical help immediately.

loading...